MAUDE Adverse Event Report: SYNTHES GMBH DRIVE SHAFT-MINIMUM 360MM LENGTH-FOR USE WITH RIA; ACCESSORIES, ARTHROSCOPIC

SYNTHES GMBH DRIVE SHAFT-MINIMUM 360MM LENGTH-FOR USE WITH RIA; ACCESSORIES, ARTHROSCOPIC
Catalog Number 314.742
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary.Customer quality investigation: the device was not returned.A photo-investigation was performed on the image received.Upon inspecting the image provided, the complaint condition was confirmed as the distal tip of the complaint device had broken off.However, a definitive assignable root cause cannot be determined based on the available image.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/ specification review were not completed.Conclusion: the complaint condition can be confirmed during photo investigation.During the investigation, no product design issues, or discrepancies were observed.No manufacturing issues were noted during investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device history lot: part # 314.742, synthes lot # h780185, supplier lot # h780185, release to warehouse date: 26 jun 2019, supplier: criterion tool & die, inc.No ncr's were generated during production.Device history review: review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, the patient underwent for a surgery.During the surgery, the ria transmission shaft was split.All fragments are removed without any additional intervention.It was unknown if the surgery completed successfully.The patient outcome was unknown.This complaint involves one (1) device.This report is for one (1) drive shaft-minimum 360mm length-for use with ria.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: updated data: d7a.Investigation summary visual inspection: the ria driveshaft l360 (part# 314.742 lot# h780185 qty# 1) was returned and received at us cq.Upon visual inspection, it is observed that the distal tip of the driveshaft was broken.The broken tip fragment was not returned.No other issues were found with the device.Device failure/defect identified? yes.Document/specification review: the following drawings (current and manufactured to) were reviewed.No design issues or discrepancies were found during this investigation.Complaint confirmed? yes investigation conclusion: the complaint is being confirmed for the ria driveshaft l360 (part# 314.742 lot# h780185 qty# 1).A definitive root cause could not be identified for the reported issue from the available information.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Corrected data: d9, h3, h6.

Brand Name
DRIVE SHAFT-MINIMUM 360MM LENGTH-FOR USE WITH RIA
Common Device Name
ACCESSORIES, ARTHROSCOPIC
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key12665191
Report Number8030965-2021-08812
Device Sequence Number19770710
Product Code HRX
UDI-Device Identifier07611819739192
UDI-Public(01)07611819739192
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K042899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number314.742
Device Lot NumberH780185
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/22/2021
Supplement Date Received by Manufacturer01/10/2022
Initial Report FDA Received Date10/20/2021
Supplement Report FDA Received Date02/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age37 YR
Patient SexMale